Alert archive / New Mexico / High Wind Warnings in 2017

High Wind Warning 14, NWS Albuquerque, NM

April 3, 2017

NWS Albuquerque, NM issued this high wind warning at Apr 3, 2017, 2:09 PM MDT. It took effect at Apr 4, 2017, 6:00 AM MDT. It was in force for 12 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 3, 2017, 2:09 PM MDT (20:09 UTC)
In effect from
Apr 4, 2017, 6:00 AM MDT
Expired
Apr 4, 2017, 6:00 PM MDT
In force
12 hr
Issued by
NWS Albuquerque, NM

The text

As transmitted.

605 
WWUS75 KABQ 032009
NPWABQ

URGENT - WEATHER MESSAGE
National Weather Service Albuquerque NM
209 PM MDT Mon Apr 3 2017

...STRONG TO DAMAGING WINDS TUESDAY FOR MUCH OF THE AREA 
TUESDAY...

NMZ523-535-536-041100-
/O.UPG.KABQ.HW.A.0012.170404T1200Z-170405T0000Z/
/O.NEW.KABQ.HW.W.0014.170404T1200Z-170405T0000Z/
Central Highlands-Curry County-Roosevelt County-
209 PM MDT Mon Apr 3 2017

...HIGH WIND WARNING IN EFFECT FROM 6 AM TO 6 PM MDT TUESDAY...

The National Weather Service in Albuquerque has issued a High
Wind Warning, which is in effect from 6 AM to 6 PM MDT Tuesday.
The High Wind Watch is no longer in effect. 

* LOCATION...Central Highlands, Roosevelt and Curry counties. 

* WINDS...For the Central Highlands, west 30 to 40 mph with gusts
  to around 60 mph Tuesday morning becoming northwest Tuesday
  afternoon. For Curry and Roosevelt Counties, west 25 to 35 mph
  with gusts to 45 mph during the morning then north 30 to 40 mph
  with gusts to 55 mph during the afternoon.

* TIMING...Winds will strengthen Tuesday morning and peak during
  the early afternoon. Strong winds will diminish late Tuesday 
afternoon. 

* VISIBILITY...Locally reduced in dust prone areas.

* LOCAL IMPACTS...Strong winds will impact travel on regional
  highways especially for high profile vehicles, including
  Interstate 40 near Clines Corners. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remember, A High Wind Warning means damaging winds are imminent
or highly likely. Sustained wind speeds of at least 40 mph or
gusts of 58 mph or more can lead to property damage.

&&

$$

NMZ521-522-524>526-533-537>540-041100-
/O.UPG.KABQ.HW.A.0012.170404T1200Z-170405T0000Z/
/O.NEW.KABQ.WI.Y.0023.170404T1200Z-170405T0000Z/
Sandia/Manzano Mountains-Estancia Valley-South Central Highlands-
Upper Tularosa Valley-South Central Mountains-Guadalupe County-
De Baca County-Chaves County Plains-Eastern Lincoln County-
Southwest Chaves County-
209 PM MDT Mon Apr 3 2017

...WIND ADVISORY IN EFFECT FROM 6 AM TO 6 PM MDT TUESDAY...

The National Weather Service in Albuquerque has issued a Wind
Advisory, which is in effect from 6 AM to 6 PM MDT Tuesday. The
High Wind Watch is no longer in effect. 

* LOCATION...The Sandia and Manzano mountains, South Central
  Mountains, South Central Highlands, Estancia and Upper Tularosa
  Valleys, Guadalupe, De Baca, Chaves, and Eastern Lincoln 
  Counties. 

* WINDS...West 25 to 35 mph with gusts to around 45 mph Tuesday 
morning becoming northwest to north Tuesday afternoon. 

* TIMING...Winds will strengthen Tuesday morning over the 
mountains then spread eastward over the plains by midday 
Tuesday. Strong winds should begin to diminish late Tuesday 
afternoon. 

* VISIBILITY...Locally reduced in dust prone areas.

* LOCAL IMPACTS...Strong winds will impact travel on regional
  highways especially for high profile vehicles, including
  Interstate 40 from Tijeras Canyon to the Texas border. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Motorists should exercise caution while travelling. Sudden gusts
of wind may cause you to lose control of your vehicle. Extra
attention should be given to cross winds.

&&

$$

NMZ501-504-506>508-519-520-534-041100-
/O.NEW.KABQ.WI.Y.0023.170404T1200Z-170405T0000Z/
Northwest Plateau-Northwest Highlands-West Central Mountains-
West Central Highlands-Southwest Mountains-
Middle Rio Grande Valley/Albuquerque Metro Area-
Lower Rio Grande Valley-Quay County-
209 PM MDT Mon Apr 3 2017

...WIND ADVISORY IN EFFECT FROM 6 AM TO 6 PM MDT TUESDAY...

The National Weather Service in Albuquerque has issued a Wind
Advisory, which is in effect from 6 AM to 6 PM MDT Tuesday. 

* LOCATION...Northwest Plateau, Northwest Highlands, West Central
Mountains, West Central Highlands, Southwest Mountains, Middle 
and Lower Rio Grande Valley.

* WINDS...West 25 to 35 mph with gusts to around 45 mph Tuesday 
  morning becoming northwest to north Tuesday afternoon. 

* TIMING...Winds will strengthen Tuesday morning and peak during
  the early Tuesday afternoon. Strong winds should begin to 
  diminish late Tuesday afternoon. 

* VISIBILITY...Locally reduced in dust prone areas.

* LOCAL IMPACTS...Strong winds will impact travel on regional
  highways especially for high profile vehicles, including
  Interstate 40 from Gallup to the Texas border. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Motorists should exercise caution while travelling. Sudden gusts
of wind may cause you to lose control of your vehicle. Extra
attention should be given to cross winds.

&&

$$
4 follow-up statements
562 
WWUS75 KABQ 040921
NPWABQ

URGENT - WEATHER MESSAGE
National Weather Service Albuquerque NM
321 AM MDT Tue Apr 4 2017

...STRONG TO DAMAGING WINDS TODAY FOR MUCH OF NORTHERN AND CENTRAL
NEW MEXICO...

NMZ524-526-538>540-041800-
/O.UPG.KABQ.WI.Y.0023.170404T1200Z-170405T0000Z/
/O.EXA.KABQ.HW.W.0014.170404T1200Z-170405T0000Z/
South Central Highlands-South Central Mountains-
Chaves County Plains-Eastern Lincoln County-
Southwest Chaves County-
321 AM MDT Tue Apr 4 2017

...HIGH WIND WARNING IN EFFECT FROM 6 AM THIS MORNING TO 6 PM MDT
THIS EVENING...

The National Weather Service in Albuquerque has issued a High
Wind Warning, which is in effect from 6 AM this morning to 6 PM
MDT this evening. The Wind Advisory is no longer in effect. 

* LOCATION...South Central Mountains and Highlands, Chaves County
  and Eastern Lincoln County. 

* WINDS...West 25 to 35 mph with gusts to around 50 mph early this
  morning then becoming northwest and increasing to 25 to 40 mph 
  with gusts to around 60 mph. 

* TIMING...Winds will strengthen early this morning over the
  mountains then spread into the lower elevations by midday. Peak
  wind speeds expected between mid morning and mid afternoon 
  before diminishing late this afternoon.

* VISIBILITY...Locally reduced in dust prone areas.

* LOCAL IMPACTS...Strong winds will impact travel on regional
  highways especially for high profile vehicles, including
  Highways 70/380 and 82 and State Road 13. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remember, A High Wind Warning means damaging winds are imminent
or highly likely. Sustained wind speeds of at least 40 mph or
gusts of 58 mph or more can lead to property damage.

&&

$$

NMZ523-535-536-041800-
/O.CON.KABQ.HW.W.0014.170404T1200Z-170405T0000Z/
Central Highlands-Curry County-Roosevelt County-
321 AM MDT Tue Apr 4 2017

...HIGH WIND WARNING REMAINS IN EFFECT FROM 6 AM THIS MORNING TO
6 PM MDT THIS EVENING...

* LOCATION...Central Highlands, Roosevelt and Curry counties.

* WINDS...West 25 to 40 mph with gusts to around 60 mph becoming
  northwest to north this afternoon. 

* TIMING...Winds will strengthen early this morning over the
  Central Highlands, peaking mid morning through mid afternoon
  before diminishing. Strongest winds expected over Curry and
  Roosevelt Counties this afternoon. The wind will diminish
  overall late in the afternoon. 

* VISIBILITY...Locally reduced in dust prone areas.

* LOCAL IMPACTS...Strong winds will impact travel on regional 
  highways especially for high profile vehicles, including 
  Interstate 40 near Clines Corners. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remember, A High Wind Warning means damaging winds are imminent
or highly likely. Sustained wind speeds of at least 40 mph or
gusts of 58 mph or more can lead to property damage.

&&

$$

NMZ501-504-506>508-519>522-525-533-534-537-041800-
/O.CON.KABQ.WI.Y.0023.170404T1200Z-170405T0000Z/
Northwest Plateau-Northwest Highlands-West Central Mountains-
West Central Highlands-Southwest Mountains-
Middle Rio Grande Valley/Albuquerque Metro Area-
Lower Rio Grande Valley-Sandia/Manzano Mountains-Estancia Valley-
Upper Tularosa Valley-Guadalupe County-Quay County-De Baca County-
321 AM MDT Tue Apr 4 2017

...WIND ADVISORY REMAINS IN EFFECT FROM 6 AM THIS MORNING TO 6 PM
MDT THIS EVENING...

* LOCATION...Northwest Plateau and Highlands, West Central
  Mountains and Highlands, Southwest Mountains, Middle and Lower
  Rio Grande Valley, Estancia and Upper Tularosa Valleys,
  Sandia/Manzano Mountains, Guadalupe, Quay and De Baca Counties. 

* WINDS...West 25 to 35 mph with gusts to around 50 mph early this
  morning becoming northwest to north this afternoon.

* TIMING...Winds will strengthen early this morning over the 
  mountains then spread eastward over the valleys and plains by 
  midday. Strong winds should begin to subside late this 
  afternoon.

* VISIBILITY...Locally reduced in dust prone areas.

* LOCAL IMPACTS...Strong winds will impact travel on regional
  highways especially for high profile vehicles, including
  Interstate 40 across much of New Mexico and Interstate 25 from
  the Albuquerque metro area southward.  

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Motorists should exercise caution while travelling. Sudden gusts
of wind may cause you to lose control of your vehicle. Extra
attention should be given to cross winds.

&&

$$
193 
WWUS75 KABQ 041902
NPWABQ

URGENT - WEATHER MESSAGE
National Weather Service Albuquerque NM
102 PM MDT Tue Apr 4 2017

...STRONG TO DAMAGING WINDS CONTINUE ACROSS MUCH OF NORTHERN AND 
CENTRAL NEW MEXICO...

NMZ523-524-526-535-536-538>540-050000-
/O.CON.KABQ.HW.W.0014.000000T0000Z-170405T0000Z/
Central Highlands-South Central Highlands-South Central Mountains-
Curry County-Roosevelt County-Chaves County Plains-
Eastern Lincoln County-Southwest Chaves County-
102 PM MDT Tue Apr 4 2017

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM MDT THIS
EVENING...

* LOCATION...Central Highlands, Roosevelt and Curry counties.

* WINDS...Northwest to North 25 to 40 mph with gusts to around 60
  mph. 

* TIMING...Strong winds will continue through late afternoon.
  Strongest winds expected over Curry and Roosevelt Counties this
  afternoon. The wind will diminish overall late this afternoon.


* VISIBILITY...Locally reduced in dust prone areas.

* LOCAL IMPACTS...Strong winds will impact travel on regional 
  highways especially for high profile vehicles, including 
  Interstate 40 near Clines Corners. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remember, A High Wind Warning means damaging winds are imminent
or highly likely. Sustained wind speeds of at least 40 mph or
gusts of 58 mph or more can lead to property damage.

&&

$$

NMZ501-504-506>508-519>522-525-533-534-537-050000-
/O.CON.KABQ.WI.Y.0023.000000T0000Z-170405T0000Z/
Northwest Plateau-Northwest Highlands-West Central Mountains-
West Central Highlands-Southwest Mountains-
Middle Rio Grande Valley/Albuquerque Metro Area-
Lower Rio Grande Valley-Sandia/Manzano Mountains-Estancia Valley-
Upper Tularosa Valley-Guadalupe County-Quay County-De Baca County-
102 PM MDT Tue Apr 4 2017

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM MDT THIS EVENING...

* LOCATION...Northwest Plateau and Highlands, West Central 
  Mountains and Highlands, Southwest mountains, Middle and Lower 
  Rio Grande Valley, Estancia and Upper Tularosa Valleys, 
  Sandia/Manzano mountains, Guadalupe, Quay and De Baca 
  Counties. 

* WINDS...Northwest to north 25 to 35 mph with gusts to around 50
  mph. 

* TIMING...Strong winds will begin to subside late this 
           afternoon.


* VISIBILITY...Locally reduced in dust prone areas.

* LOCAL IMPACTS...Strong winds will impact travel on regional 
  highways especially for high profile vehicles, including 
  Interstate 40 across much of New Mexico and Interstate 25 from 
  the Albuquerque metro area southward. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Motorists should exercise caution while travelling. Sudden gusts
of wind may cause you to lose control of your vehicle. Extra
attention should be given to cross winds.

&&

$$
058 
WWUS75 KABQ 042056
NPWABQ

URGENT - WEATHER MESSAGE
National Weather Service Albuquerque NM
256 PM MDT Tue Apr 4 2017

...STRONG TO DAMAGING WINDS CONTINUE ACROSS MUCH OF CENTRAL AND 
SOUTHERN NEW MEXICO...

NMZ523-535-042200-
/O.CAN.KABQ.HW.W.0014.000000T0000Z-170405T0000Z/
Central Highlands-Curry County-
256 PM MDT Tue Apr 4 2017

...HIGH WIND WARNING IS CANCELLED...

The National Weather Service in Albuquerque has cancelled the
High Wind Warning. 

Windy conditions will prevail behind the cold front, but well
below high wind warning criteria. .

$$

NMZ501-504-506-508-519-520-522-533-534-537-042200-
/O.CAN.KABQ.WI.Y.0023.000000T0000Z-170405T0000Z/
Northwest Plateau-Northwest Highlands-West Central Mountains-
Southwest Mountains-
Middle Rio Grande Valley/Albuquerque Metro Area-
Lower Rio Grande Valley-Estancia Valley-Guadalupe County-
Quay County-De Baca County-
256 PM MDT Tue Apr 4 2017

...WIND ADVISORY IS CANCELLED...

The National Weather Service in Albuquerque has cancelled the
Wind Advisory. 

Windy conditions will persist into the early evening hours, but
below wind advisory criteria.

$$

NMZ524-526-536-538>540-050000-
/O.CON.KABQ.HW.W.0014.000000T0000Z-170405T0000Z/
South Central Highlands-South Central Mountains-Roosevelt County-
Chaves County Plains-Eastern Lincoln County-
Southwest Chaves County-
256 PM MDT Tue Apr 4 2017

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM MDT THIS
EVENING...

* LOCATION...South Central Highlands and Mountains, Roosevelt,
  Chaves and Eastern Lincoln Counties.

* WINDS...Northwest to North 25 to 35 mph with gusts to around 60
  mph. 

* TIMING...Strong winds will continue through late afternoon. The
  wind will diminish overall early this evening. 

* VISIBILITY...Locally reduced in dust prone areas.

* LOCAL IMPACTS...Strong winds will negatively impact travel on 
  regional highways especially for high profile vehicles. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remember, A High Wind Warning means damaging winds are imminent
or highly likely. Sustained wind speeds of at least 40 mph or
gusts of 58 mph or more can lead to property damage.

&&

$$

NMZ507-521-525-050000-
/O.CON.KABQ.WI.Y.0023.000000T0000Z-170405T0000Z/
West Central Highlands-Sandia/Manzano Mountains-
Upper Tularosa Valley-
256 PM MDT Tue Apr 4 2017

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM MDT THIS EVENING...

* LOCATION...West Central Highlands, Sandia/Manzano Mountains and
  the Upper Tularosa Valley.

* WINDS...Northwest 25 to 35 mph with gusts to around 50 mph.

* TIMING...Strong winds will begin to subside late this 
  afternoon. 

* VISIBILITY...No restrictions.

* LOCAL IMPACTS...Strong winds will negatively impact travel on
  regional highways especially for high profile vehicles, including
  Interstate 40. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Motorists should exercise caution while travelling. Sudden gusts
of wind may cause you to lose control of your vehicle. Extra
attention should be given to cross winds.

&&

$$
913 
WWUS75 KABQ 042344
NPWABQ

URGENT - WEATHER MESSAGE
National Weather Service Albuquerque NM
544 PM MDT Tue Apr 4 2017


NMZ524-526-536-538>540-050045-
/O.EXP.KABQ.HW.W.0014.000000T0000Z-170405T0000Z/
South Central Highlands-South Central Mountains-Roosevelt County-
Chaves County Plains-Eastern Lincoln County-
Southwest Chaves County-
544 PM MDT Tue Apr 4 2017

...HIGH WIND WARNING WILL EXPIRE AT 6 PM MDT THIS EVENING...

Windy conditions will persist through the evening hours, but well
below high wind warning criteria.

$$

NMZ507-521-525-050045-
/O.EXP.KABQ.WI.Y.0023.000000T0000Z-170405T0000Z/
West Central Highlands-Sandia/Manzano Mountains-
Upper Tularosa Valley-
544 PM MDT Tue Apr 4 2017

...WIND ADVISORY WILL EXPIRE AT 6 PM MDT THIS EVENING...

Breezy to windy conditions will persist through the evening hours,
but below wind advisory criteria.

$$

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albuquerque, NM wrote its last area forecast discussion before this high wind warning went out at Apr 3, 12:16 PM MDT, 1 hour 53 minutes earlier.

Area forecast discussion, Apr 3, 12:16 PM MDT, 1 hour 53 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Albuquerque NM
1216 PM MDT Mon Apr 3 2017

.AVIATION...
18Z TAF CYCLE
Cold upper trough approaching from the northwest resulting in
scattered showers and MVFR cigs/vsbys across the northwest quarter of
NM today. ISOLD thunderstorms are likely this afternoon across the
same area. Main portion of the trough will move east through NM
tonight and Tuesday. Westerly sfc winds increase will be on the
increase this afternoon with a brief lull expected during the evening
before increasing significantly overnight as the associated sfc cold
front moves through. Moderate to locally heavy snow will accompany
the front as it moves ewd through the northwest third of NM after
04/06Z. Areas of IFR/LIFR cigs/vsbys expected at KFMN and KGUP btwn
04/06Z-04/12Z. Cold front and snow shifts ewd to north- central and
northeast NM after 04/12Z.

33

&&

.PREV DISCUSSION...907 AM MDT Mon Apr 3 2017...
.UPDATE...
Updated forecast to lower high temperatures and increase
precipitation chances across the northern quarter of the state this
morning. Baroclinic band of rain showers with snow showers above 8500
feet setting up from west to east across the northwest quarter this
morning. This band is expected to expand eastward during the
afternoon, likely including at least isolated thunderstorms.

&&

.PREV DISCUSSION...316 AM MDT Mon Apr 3 2017...
.SYNOPSIS...
Thunderstorms, rain, snow and strong winds are set to impact New
Mexico over the next 36 to 48 hours as the last in a series of storm
systems crosses northern New Mexico. While thunderstorms are
expected to develop this afternoon north of I-40, the main impacts
from this system are expected Tuesday. Moderate to heavy snow will
develop across the San Juan and Sangre de Cristo Mountains as well as
portions of northeast New Mexico early Tuesday morning and will
persist throughout the day. By the afternoon, strong north to
northwest winds will develop across much of central and eastern New
Mexico with gusts between 50 and 60 mph possible. After the storm
exits the state Tuesday night, winds will decrease and precipitation
will end, but widespread freezing temperatures are in store. A hard
freeze is possible for many central and western locales. Fortunately,
a warming trend is in store for the remainder of the work week.

&&

.DISCUSSION...
The latest in a series of storm systems is still on the way and will
bring impacts to northern NM today through Tuesday night. Moisture
values are already increasing across northwest NM and some light
showers are not out of the question this morning. By afternoon, the
upper level trough axis will be sliding over northern AZ, while
moisture continues to increase over northern NM. Scattered to
numerous showers and thunderstorms are expected to develop mainly
north of I-40. Could see some graupel with these storms.

The trough will cross northern NM this evening through mid day
Tuesday and as it does so, it will strengthen and become a closed
low by the time it reaches northeast NM. An associated Pacific cold
front will race from west to east tonight, while a back door cold
front will sag into the northeast plains. It's looking increasingly
likely that the Sangre de Cristo Mtns and the Raton Ridge (perhaps
especially the Raton Ridge) will see significant snow accumulations
from this system. Significant snow accums are also possible across
the San Juan Mtns, however, the snow will be slower to accumulate
here then across the Sangres and Raton Ridge. In these latter areas,
most of the accumulation will occur between 6am and noon Tuesday
when lift from the upper level system and low to mid level upslope
flow is maximized. In other words, total snow amounts over the San
Juans may be "nickel-and-dimed" vs. over the Sangres/Ridge where it
will come very quickly. Will issue a Winter Storm Watch for these
areas starting at midnight tonight. Assuming this watch is upgraded
to a warning later today, it is also expected that some winter
weather advisories will be needed surrounding this area.  Some snow
could mix in as far south as the I-40 corridor across the plains,
but the dominate p-type should be rain in this area.

In addition to the precip, the other main story will be the wind.
700 mb winds crank up to near 50kts behind the Pacific front. This
combined with a tight surface pressure gradient should allow for
widespread strong winds across the area mainly Tuesday afternoon.
Gusts may exceed 60 mph across portions of the central highlands and
southeast plains. Thus, will issue a High Wind Watch for roughly the
southeast quadrant of the CWA.  Several other locales will likely
need wind advisories as well.

The system will exit the state Tuesday night, and much drier air
will filter into central and western NM. A freeze is expected for
most of the CWA Tuesday night, but a hard freeze is expected for
much of the western 2/3rds of the area. While the ABQ Sunport may
just touch freezing, the ABQ Valley and portions of Rio Rancho may
see a hard freeze.

Quieter weather remains on tap Wed through Fri as an upper level
ridge builds overhead. Though there may be periods of high clouds
Thursday and Friday, the main theme will be a warming trend.
Tuesday's high temperatures will be 15 to 25 degrees below normal,
but by Friday, all areas should be 5 to 10 degrees above normal.
More wind is in store next weekend, then another system may impact
northern NM late in the weekend or early next week.

34

&&

.FIRE WEATHER...
Winds will become gusty again today, strengthen and persist through
Tuesday as another upper level trough approaches from the northwest
and tracks over New Mexico. Showers, high elevation snow and a few
thunderstorms will also start to invade the north and west today
with snow levels lowering tonight and Tuesday. Accumulating snow
tonight and Tuesday looks to favor the San Juan and Sangre de Cristo
mountains as well as the Raton Ridge/Johnson Mesa area.

Cooler air will start to spread into northwest New Mexico today then
colder air will invade the rest of the forecast area, but especially
the northeast Tuesday. Highs on Tuesday will vary from about 10 to
over 20 degrees below average. Strengthening west winds tonight over
the western and central high terrain could gust to around 60 mph by
early Tuesday morning over the Sandia/Manzano mountains southward,
with strong winds spreading into the east central plains by midday.
At the same time, wind direction will shift from the west early
Tuesday to the northwest and north by Tuesday afternoon as the upper
trough and frontal boundaries whip over the forecast area. While
spotty critical fire weather conditions could develop this afternoon
and Tuesday over portions of the Middle Rio Grande Valley, not
inclined to issue a watch at this time, due to the smallish areal
coverage and below average high temperatures forecast. Vent rates
today and Tuesday will be good to excellent, with the exception of
the far northwest today where some fair to poor values forecast.

Drier and warmer Wednesday but highs remain 5 to 15 degrees below
average. Dry weather with a warming trend Thursday through Friday
and as highs climb to above average, overnight humidity recoveries
diminish to fair to poor through the Rio Grande Valley and Central
Highlands.  Vent rates which are much diminished Wednesday improve
through Friday and moreso next weekend as winds increase, leading to
increased potential for critical conditions both Saturday and
Sunday.

&&

.ABQ WATCHES/WARNINGS/ADVISORIES...
High Wind Watch from Tuesday morning through Tuesday afternoon for
the following zones... NMZ521>526-533-535>540.

Winter Storm Watch from late tonight through Tuesday evening for
the following zones... NMZ510-512>515-527.

&&

42
Hazardous weather outlook, Apr 3, 4:01 AM MDT, 10 hours 8 minutes before
Hazardous Weather Outlook
National Weather Service Albuquerque NM
401 AM MDT Mon Apr 3 2017

NMZ501>540-041100-
Northwest Plateau-Chuska Mountains-Far Northwest Highlands-
Northwest Highlands-West Central Plateau-West Central Mountains-
West Central Highlands-Southwest Mountains-
San Francisco River Valley-San Juan Mountains-Jemez Mountains-
West Slopes Sangre de Cristo Mountains-
Northern Sangre de Cristos above 9500 feet/Red River-
Southern Sangre de Cristos above 9500 feet-
East Slopes Sangre de Cristo Mountains-Upper Rio Grande Valley-
Lower Chama River Valley-Santa Fe Metro Area-
Middle Rio Grande Valley/Albuquerque Metro Area-
Lower Rio Grande Valley-Sandia/Manzano Mountains-Estancia Valley-
Central Highlands-South Central Highlands-Upper Tularosa Valley-
South Central Mountains-Raton Ridge/Johnson Mesa-
Far Northeast Highlands-Northeast Highlands-Union County-
Harding County-Eastern San Miguel County-Guadalupe County-
Quay County-Curry County-Roosevelt County-De Baca County-
Chaves County Plains-Eastern Lincoln County-Southwest Chaves County-
401 AM MDT Mon Apr 3 2017

This hazardous weather outlook is for portions of north and central
New Mexico.

.DAY ONE...Today and Tonight

Colder air will begin to filter into the area tonight which will
allow snow to develop across portions of northern New Mexico. Snow
will become heavier into Tuesday.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday

Significant snow accumulations are expected for the San Juan and
Sangre de Cristo Mountains as well as near the Colorado border across
northeast New Mexico through Tuesday evening. Snowfall rates are
expected to be high Tuesday morning which may quickly deteriorate
roadways, including I-25 near Raton Pass.

In addition to the snow, strong to potentially damaging winds will
also return on Tuesday across portions of central and eastern New
Mexico. Gusts between 50 and 60 mph are possible. Critical fire
weather conditions are also possible across Chaves and eastern
Lincoln counties Tuesday afternoon.

After the system exits the state Tuesday night, widespread freezing
temperatures are expected Wednesday morning. A hard freeze is
possible for much of central and western New Mexico, including the
Santa Fe Metro area and the Albuquerque Valley.

Critical fire weather conditions may return across portions of
central and eastern New Mexico over the weekend due to strong winds
and low humidity.

.SPOTTER INFORMATION STATEMENT...

Spotters are encouraged to submit reports through the National
Weather Service Albuquerque web site at weather.gov/abq or by calling
1.888.386.7637. You can also submit storm reports and photos on our
Facebook page or via Twitter using the hashtag nmwx.

34

The office that day

Everything else NWS Albuquerque, NM issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 3, 2:19 AM MDTHigh Wind WatchABQ12 hr
Apr 3, 3:45 AM MDTWinter Storm WatchABQ10 hr
Apr 3, 2:09 PM MDTWind AdvisoryABQ28 hr
Apr 3, 2:13 PM MDTWinter Storm WarningABQ27 hr
Apr 3, 2:13 PM MDTWinter Weather AdvisoryABQ27 hr

Nearby

High Wind Warnings in New Mexico, 2017Every high wind warning in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.